Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 14, 2025, 2:08 PM CDT for 33 counties in Texas. It took effect at Mar 15, 2025, 10:00 AM CDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 2:08 PM CDT (19:08 UTC)
- In effect from
- Mar 15, 2025, 10:00 AM CDT
- Expired
- Mar 15, 2025, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:50 PM CDT | WILDFIRE | 6 Sw Willow City, TX | The Crabapple Fire started during the early afternoon of March 15th in east-central Gillespie County during a period of critical fire risk and due to low humidity and high winds. As of the morning of March 16th the fire was estimated to have burned 8640 acres |
| Mar 15, 2:51 PM CDT | NON-TSTM WND GST 68 | 2 Wnw Hondo, TX | ASOS station KHDO South TX Rgnl Arpt at Hondo. |
| Mar 15, 5:19 PM CDT | NON-TSTM WND GST 58 | 2 Wnw Del Rio, TX | ASOS station KDRT Del Rio Intl Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3957 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS84 KEWX 141908 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 208 PM CDT Fri Mar 14 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY... .A dryline and Pacific cold front is moving across South Central Texas today. Strong west to northwest winds and very dry air behind the front are bringing critical fire weather conditions across much of South Central Texas. Sustained winds of 15 to 30 mph with gusts to 45 mph will coincide with minimum RH values of 5 to 15 percent along and west of the I-35 corridor through early this evening. Winds are forecast to diminish after sunset. Strong winds and very dry air are forecast across all of South Central Texas on Saturday and will result in another critical fire weather day and another Red Flag Warning has been issued. TXZ171>173-183>194-202>208-217>221-228-150615- /O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ /O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/ /O.CON.KEWX.FW.W.0004.000000T0000Z-250315T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio- Atascosa-Wilson-Dimmit- 208 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio Grande Plains, and I-35 corridor. * TIMING...For the first Red Flag Warning, until 9 PM CDT this evening. For the second Red Flag Warning, from 10 AM to 9 PM CDT Saturday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * TEMPERATURES...Up to 95. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ209-222>225-150615- /O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ /O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/ Fayette-Karnes-Gonzales-De Witt-Lavaca- 208 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Coastal Plains. * TIMING...From 10 AM to 9 PM CDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
952 WWUS84 KEWX 150636 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 136 AM CDT Sat Mar 15 2025 ...GUSTY WINDS AND VERY DRY AIR FROM STRONG WEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY INTO EARLY THIS EVENING... .Strong west winds and very low humidities are expected over South Central Texas today resulting in critical fire weather conditions across all areas. Sustained winds of 20 to 30 mph with gusts to 45 mph will coincide with minimum RH values of 10 to 15 percent from late this morning through early this evening. Winds are forecast to diminish after sunset. TXZ171>173-183>194-202>209-217>225-228-160200- /O.CON.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 136 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING DUE TO CRITICAL FIRE WEATHER CONDITIONS OVER ALL OF SOUTH-CENTRAL TEXAS... * AFFECTED AREA...All South-central Texas counties. * TIMING...From 10 AM this morning to 9 PM CDT this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 14, 12:55 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1255 PM CDT Fri Mar 14 2025 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 351 AM CDT Fri Mar 14 2025 - Critical fire weather, breezy, and dry conditions across most areas today and all of South-central Texas Saturday. - A Wind Advisory in effect for northern counties today and another advisory is expected for an even larger area Saturday. The next of a string of fast moving upper level lows swings across NW TX early today bringing another critical fire weather and wind advisory day for much of the area. The wind advisory should be confined to mostly higher terrain and western Williamson county with gusty afternoon winds to 30+ mph still possible across all areas. The compact upper low ejects quickly into the central plains by late afternoon, so the late afternoon winds should come down a bit earlier than they did during the Wednesday event. Once again, some blowing dust from upstream in West Texas could impact portions of the Hill Country and southern Edwards Plateau today. Light winds less than 10 mph are expected by late evening and the early lowering of winds will again allow for some pooled moisture to be triggered into isolated showers and storms over what's left of the stalling dry-line/Pacific front. There could be even less moisture available today than we had from the Wednesday event, so it may be possible no storms are able to develop. Nevertheless, the Wednesday convection was more robust than what most of the model data was able to assess, so will go with a repeat of around 10-30% coverage mainly east of AUS. This setup, again, could lead to a strong storm or two with hail being the main concern. Model timing is for a later start in the night, so this should limit the severe potential. One of the reasons the low chance of storms is accounted for in the early morning hours Saturday is that a strong dig of a broad upper trough will bring jet streak activity into Central TX once again. This time the peak mid level winds to influence the daytime mixing layer will be firmly over South Central TX, meaning we could see the trends for strong winds go even stronger. A wind advisory will again likely be necessary and a pocket of High Wind Warning criteria may need to be considered. More info on these two windy and dry days is discussed in the Fire Weather section below. && .LONG TERM... (Saturday night through Thursday) Issued at 351 AM CDT Fri Mar 14 2025 Key Messages... - Critical fire weather Monday and Wednesday, otherwise elevated to near critical fire weather - Unseasonably warm temperatures prevail with no chances of rain A dry zonal mid level flow will prevail with occasional upper level jet stream cirrus passing through the flow Sunday through next week. Any impacts will be resolved by the lower level flow. Although very low minimum humidities linger Sunday, winds will be decreasing as high pressure becomes centered over our area. Elevated fire weather is expected most areas. Above average temperatures are expected. High pressure moves off to the east by Monday allowing southerly flow to resume. Initially, moisture is slow to return with low minimum humidities expected on Monday. A strengthening pressure gradient increases the winds with near critical to critical fire weather expected. More significant moisture returns Monday night through Tuesday night into very early Wednesday. Near critical fire weather conditions shift to the Rio Grande as the lowest humidities will be there with somewhat elevated humidities elsewhere. A warming trend is expected. Another Pacific front/dryline combo moves across our area Wednesday. A strong pressure gradient and ample mixing creates another breezy to windy day with a return of very low humidities. Critical fire weather returns to most of our area. Although cooler temperatures are expected by Thursday, very low humidities persist. Winds are lighter with elevated fire weather most areas. However, locally breezy winds along the I-35 corridor may yield near critical fire weather there. && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Fri Mar 14 2025 VFR conditions are expected at all terminals throughout the forecast period. Winds will really start to crank soon from now until at least 00Z/01Z. Wind gusts could get up to 30KT at all sites with blowing dust possible at KDRT though confidence isnt that high just yet. Expect winds to calm down after sunset as the front passes through the sites. There is a small chance of convection late tonight around AUS, but it's considered an isolated chance for now. Wind direction should switch from westerly to a more northerly direction around 00Z/02Z for all sites before switching back to southerly by 13Z/14Z as we approach late morning. Afterwhich winds will crank back up with gusts over 30KT for all sites. && .FIRE WEATHER... Key Messages: - Red Flag Warning for critical fire weather conditions Friday. - Fire Weather Watch for critical fire weather conditions Saturday. Another dryline and Pacific cold front are forecast to enter the area this morning, with critical fire weather conditions likely near the I-35 corridor west to the Rio Grande as early as 10 AM. Sustained winds 15 to 30 mph with gusts to 35-45 mph coinciding with RH values of 5 to 15 percent are forecast late this morning and afternoon along the I-35 corridor west to the Rio Grande, where a Red Flag Warning is in effect. Wind speeds are forecast to diminish at around sunset Friday, with temporary moisture recovery east of I- 35. Fire weather conditions are likely to be critical again Saturday across the area following another Pacific front. West-northwest winds of 20 to 30 mph with gusts up to 45 mph will develop as a secondary axis of wind is expected to shift south into the region. Similar to Friday, the minimum relative humidity levels, will bottom out below 20%, and this is likely for all counties. A Fire Weather Watch is in effect from 10 AM to 9 PM Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 79 49 78 / 20 0 0 0 Austin Bergstrom Intl Airport 54 80 48 78 / 20 0 0 0 New Braunfels Muni Airport 53 81 48 81 / 20 0 0 0 Burnet Muni Airport 51 75 44 76 / 10 0 0 0 Del Rio Intl Airport 55 81 51 83 / 0 0 0 0 Georgetown Muni Airport 54 78 46 77 / 20 0 0 0 Hondo Muni Airport 54 80 48 82 / 10 0 0 0 San Marcos Muni Airport 53 80 46 79 / 20 0 0 0 La Grange - Fayette Regional 54 80 47 77 / 30 10 0 0 San Antonio Intl Airport 56 81 50 81 / 10 0 0 0 Stinson Muni Airport 56 82 50 82 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for Bandera-Blanco-Burnet- Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Real-Val Verde- Williamson. && Short-Term...CJM Long-Term...27 Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:16 AM CDT | Wind Advisory | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 6 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.